Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Formulas for the joint spectral radius of noncommuting Banach algebra elements


Authors: P. Rosenthal and A. Sołtysiak
Journal: Proc. Amer. Math. Soc. 123 (1995), 2705-2708
MSC: Primary 47A13; Secondary 46H05
DOI: https://doi.org/10.1090/S0002-9939-1995-1257123-5
MathSciNet review: 1257123
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss relations between several formulas for the joint spectral radius of n-tuples of non-commuting Banach algebra elements.


References [Enhancements On Off] (What's this?)

  • [1] B. Aupetit, Caractérisation spectrale des algébres de Banach commutatives, Pacific J. Math. 63 (1976), 23-35. MR 0415320 (54:3409)
  • [2] -, A primer on spectral theory, Universitext, Springer-Verlag, New York, 1991. MR 1083349 (92c:46001)
  • [3] M. A. Berger and Y. Wang, Bounded semigroups of matrices, Linear Algebra Appl. 166 (1992), 21-27. MR 1152485 (92m:15012)
  • [4] M. Chō and Żelazko, On geometric spectral radius of commuting n-tuples of operators, Hokkaido Math. J. 21 (1992), 251-258. MR 1169792 (93c:47006)
  • [5] C. K. Fong and A. Soltysiak, Existence of a multiplicative linear functional and joint spectra, Studia Math. 81 (1985), 213-220. MR 818183 (87c:46053)
  • [6] P. S. Guinand, On quasinilpotent semigroups of operators, Proc. Amer. Math. Soc. 86 (1982), 485-486. MR 671220 (84h:47042)
  • [7] P. R. Halmos, Problems for mathematicians young and old, Math. Assoc. Amer., Washington, DC, 1991. MR 1143283 (92j:00009)
  • [8] R. E. Harte, Spectral mapping theorems, Proc. Roy. Irish Acad. Sect. A 72 (1972), 89-107. MR 0326394 (48:4738)
  • [9] V. Müller and A. Sołtysiak, Spectrum of generators of a noncommutative Banach algebra, Studia Math. 93 (1989), 87-95. MR 989569 (90c:46063)
  • [10] G.-C. Rota and W. G. Strang, A note on the joint spectral radius, Indag. Math. 22 (1960), 379-381. MR 0147922 (26:5434)
  • [11] A. Sołtysiak, On the joint spectral radii of commuting Banach algebra elements, Studia Math. 105 (1993), 93-99. MR 1222191 (94d:46053)
  • [12] A. Thue, Ueber unendliche Zeichenreihen, Selected Mathematical Papers of Axel Thue, Universitetsforlaget, Oslo-Bergen-Tromsø, 1977, pp. 139-158. MR 0460050 (57:46)
  • [13] J. Zemánek, Spectral radius characterization of commutativity in Banach algebras, Studia Math. 61 (1977), 257-268. MR 0461139 (57:1124)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A13, 46H05

Retrieve articles in all journals with MSC: 47A13, 46H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1257123-5
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society